MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET + SAMPLER, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET + SAMPLER, PLASMA, RBC SET
Model Number 80440
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
Kw 03-30-2021.The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6).The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6,h10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6, and h.10.Investigation: the run data file was analyzed for this event.The platelet count used for the procedure was 275, while the actual donor platelet count was 415.This equated to approximately a 34% difference in actual versus entered platelet count.Hemocue hemoglobin: 13.1 sysmex hemoglobin: 11.9 the customer had used a hemoglobin value (13.1 g/dl) obtained via hemocue (finger stick), which is not as accurate as cbc results (venous blood sample) obtained from a hemotology analyzer.The results from sysmex showed that the actual hemoglobin was 11.9 g/dl.The hematocrit using values from hemocue and sysmex are 39.3 % and 35.7 %, respectively.The inflated hematocrit caused the interface to set up lower in the channel, causing more wbcs to be collected into the rbc line resulted in saturation of the leukoreduction filter.Root cause: although the system has several methods for detection of wbc contaminations, some events may elude the detection capability of the trima accel system.The following events occurred during the procedure and likely contributed to elevated wbc content in the platelet product that the system cannot always detect.A majority of the time, these events will not contribute to elevated wbc content: multiple alerts or flow adjustments that stop/slow the pumps, disrupting the steady-state collection process.Large discrepancy in entered versus actual donor information the factors that cause wbc failures on rbc products include but are not limited to: - inappropriate use (for example application of excessive pressure) - donor-specific wbc populations that are poorly removed.- inaccurate hematocrit entered resulting in saturation of filter with excessive wbcs the high actual yield can be attributed to the incorrect entry of the donor pre platelet count.Correction: terumo bct field performance communicated to the customer via email that the customer¿s precount process led to precount inaccuracies, which contributed to this failure.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET + SAMPLER, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11385722
Report Number1722028-2021-00086
Device Sequence Number4710954
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number80440
Device Catalogue Number80440
Device Lot Number2005084151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer05/07/2021
06/29/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/27/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;